1. Nurse Ronn is assessing a client with possible Cushing’s syndrome. In a client with Cushing’s syndrome, the nurse would expect to find:
b. Thick, coarse skin.
c. Deposits of adipose tissue in the trunk and dorsocervical area.
d. Weight gain in arms and legs.
2. A male client with primary diabetes insipidus is ready for discharge on desmopressin (DDAVP). Which instruction should nurse Lina provide?
a. “Administer desmopressin while the suspension is cold.”
b. “Your condition isn’t chronic, so you won’t need to wear a medical identification bracelet.”
c. “You may not be able to use desmopressin nasally if you have nasal discharge or blockage.”
d. “You won’t need to monitor your fluid intake and output after you start taking desmopressin.”
3. Nurse Wayne is aware that a positive Chvostek’s sign indicate?
4. In a 29-year-old female client who is being successfully treated for Cushing’s syndrome, nurse Lyzette would expect a decline in:
a. Serum glucose level.
b. Hair loss.
c. Bone mineralization.
d. Menstrual flow.
5. A male client has recently undergone surgical removal of a pituitary tumor. Dr. Wong prescribes corticotropin (Acthar), 20 units I.M. q.i.d. as a replacement therapy. What is the mechanism of action of corticotropin?
a. It decreases cyclic adenosine monophosphate (cAMP) production and affects the metabolic rate of target organs.
b. It interacts with plasma membrane receptors to inhibit enzymatic actions.
c. It interacts with plasma membrane receptors to produce enzymatic actions that affect protein, fat, and carbohydrate metabolism.\
d. It regulates the threshold for water resorption in the kidneys.
6. Capillary glucose monitoring is being performed every 4 hours for a female client diagnosed with diabetic ketoacidosis. Insulin is administered using a scale of regular insulin according to glucose results. At 2 p.m., the client has a capillary glucose level of 250 mg/dl for which he receives 8 U of regular insulin. Nurse Vince should expect the dose’s:
a. Onset to be at 2 p.m. and its peak to be at 3 p.m.
b. Onset to be at 2:15 p.m. and its peak to be at 3 p.m.
c. Onset to be at 2:30 p.m. and its peak to be at 4 p.m.
d. Onset to be at 4 p.m. and its peak to be at 6 p.m.
7. A female client with Cushing’s syndrome is admitted to the medical-surgical unit. During the admission assessment, nurse Tyzz notes that the client is agitated and irritable, has poor memory, reports loss of appetite, and appears disheveled. These findings are consistent with which problem?
8. Nurse Ruth is assessing a client after a thyroidectomy. The assessment reveals muscle twitching and tingling, along with numbness in the fingers, toes, and mouth area. The nurse should suspect which complication?
c. Thyroid storm
d. Laryngeal nerve damage
9. After undergoing a subtotal thyroidectomy, a female client develops hypothyroidism. Dr. Smith prescribes levothyroxine (Levothroid), 25 mcg P.O. daily. For which condition is levothyroxine the preferred agent?
a. Primary hypothyroidism
b. Graves’ disease
10. Which of these signs suggests that a male client with the syndrome of inappropriate antidiuretic hormone (SIADH) secretion is experiencing complications?
a. Tetanic contractions
b. Neck vein distention
c. Weight loss
11. A female client with a history of pheochromocytoma is admitted to the hospital in an acute hypertensive crisis. To reverse hypertensive crisis caused by pheochromocytoma, nurse Lyka expects to administer:
a. phentolamine (Regitine).
b. methyldopa (Aldomet).
c. mannitol (Osmitrol).
d. felodipine (Plendil).
12. A male client with a history of hypertension is diagnosed with primary hyperaldosteronism. This diagnosis indicates that the client’s hypertension is caused by excessive hormone secretion from which of the following glands?
a. Adrenal cortex
c. Adrenal medulla
13. Nurse Troy is aware that the most appropriate for a client with Addison’s disease?
a. Risk for infection
b. Excessive fluid volume
c. Urinary retention
14. Acarbose (Precose), an alpha-glucosidase inhibitor, is prescribed for a female client with type 2 diabetes mellitus. During discharge planning, nurse Pauleen would be aware of the client’s need for additional teaching when the client states:
a. “If I have hypoglycemia, I should eat some sugar, not dextrose.”
b. “The drug makes my pancreas release more insulin.”
c. “I should never take insulin while I’m taking this drug.”
d. “It’s best if I take the drug with the first bite of a meal.”
15. A female client whose physical findings suggest a hyperpituitary condition undergoes an extensive diagnostic workup. Test results reveal a pituitary tumor, which necessitates a transphenoidal hypophysectomy. The evening before the surgery, nurse Jacob reviews preoperative and postoperative instructions given to the client earlier. Which postoperative instruction should the nurse emphasize?
a. “You must lie flat for 24 hours after surgery.”
b. “You must avoid coughing, sneezing, and blowing your nose.”
c. “You must restrict your fluid intake.”
d. “You must report ringing in your ears immediately.”
16. Dr. Kennedy prescribes glipizide (Glucotrol), an oral antidiabetic agent, for a male client with type 2 diabetes mellitus who has been having trouble controlling the blood glucose level through diet and exercise. Which medication instruction should the nurse provide?
a. “Be sure to take glipizide 30 minutes before meals.”
b. “Glipizide may cause a low serum sodium level, so make sure you have your sodium level checked monthly.”
c. “You won’t need to check your blood glucose level after you start taking glipizide.”
d. “Take glipizide after a meal to prevent heartburn.”
17. For a diabetic male client with a foot ulcer, the physician orders bed rest, a wet-to-dry dressing change every shift, and blood glucose monitoring before meals and bedtime. Why are wet-to-dry dressings used for this client?
a. They contain exudate and provide a moist wound environment.
b. They protect the wound from mechanical trauma and promote healing.
c. They debride the wound and promote healing by secondary intention.
d. They prevent the entrance of microorganisms and minimize wound discomfort.
18. When instructing the female client diagnosed with hyperparathyroidism about diet, nurse Gina should stress the importance of which of the following?
a. Restricting fluids
b. Restricting sodium
c. Forcing fluids
d. Restricting potassium
19. Which nursing diagnosis takes highest priority for a female client with hyperthyroidism?
a. Risk for imbalanced nutrition: More than body requirements related to thyroid hormone excess
b. Risk for impaired skin integrity related to edema, skin fragility, and poor wound healing
c. Body image disturbance related to weight gain and edema
d. Imbalanced nutrition: Less than body requirements related to thyroid hormone excess
20. A male client with a tentative diagnosis of hyperosmolar hyperglycemic nonketotic syndrome (HHNS) has a history of type 2 diabetes that is being controlled with an oral diabetic agent, tolazamide (Tolinase). Which of the following is the most important laboratory test for confirming this disorder?
a. Serum potassium level
b. Serum sodium level
c. Arterial blood gas (ABG) values
d. Serum osmolarity
21. A male client has just been diagnosed with type 1 diabetes mellitus. When teaching the client and family how diet and exercise affect insulin requirements, Nurse Joy should include which guideline?
a. “You’ll need more insulin when you exercise or increase your food intake.”
b. “You’ll need less insulin when you exercise or reduce your food intake.”
c. “You’ll need less insulin when you increase your food intake.”
d. “You’ll need more insulin when you exercise or decrease your food intake.”
22. Nurse Noemi administers glucagon to her diabetic client, then monitors the client for adverse drug reactions and interactions. Which type of drug interacts adversely with glucagon?
a. Oral anticoagulants
b. Anabolic steroids
c. Beta-adrenergic blockers
d. Thiazide diuretics
23. Which instruction about insulin administration should nurse Kate give to a client?
a. “Always follow the same order when drawing the different insulins into the syringe.”
b. “Shake the vials before withdrawing the insulin.”
c. “Store unopened vials of insulin in the freezer at temperatures well below freezing.”
d. “Discard the intermediate-acting insulin if it appears cloudy.”
24. Nurse Perry is caring for a female client with type 1 diabetes mellitus who exhibits confusion, light-headedness, and aberrant behavior. The client is still conscious. The nurse should first administer:
a. I.M. or subcutaneous glucagon.
b. I.V. bolus of dextrose 50%.
c. 15 to 20 g of a fast-acting carbohydrate such as orange juice.
d. 10 U of fast-acting insulin.
25. For the first 72 hours after thyroidectomy surgery, nurse Jamie would assess the female client for Chvostek’s sign and Trousseau’s sign because they indicate which of the following?
More nclex review
Passing the nclex made easy